Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Bleeding for weeks. Have contraceptive implants. Had undergone colposcopy, biopsies. Advise treatment

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3057 Questions
Hi, I had a colposcopy with biopsies and leep 2 weeks ago. I have the contraceptive implant. I have been bleeding for 2 weeks. I had a phone consultation with my gp who prescribed me the pill to help stop the bleeding. I am worried about the associated risks and that my gp hasn't seen me or performed any observations. My father had a stroke at 25. I am 26 and in the uk
Posted Sun, 28 Apr 2013 in Women's Health
Answered by Dr. Ivan R. Rommstein 30 minutes later
Hi and welcome to XXXXXXX
There is no need to worry.This shouldnt be anything serious. Stroke at this age is extremley rare. YOu obviously have genetic predispositons, but just avoid risk factors such as smoking, alcohol, hyperlipidemia and high blood sugar and everything will be fine.
Implants can cause irregular bleeding for the first 6–12 months. If you experience excessive bleeding or pain in lower abdomen you should visit gynaecologist and do pelvic and vaginal ultrasound.Also you can check your hormone levels from time to time. If there is some imbalance or bleeding continues, you should consider another contraceptive method.
Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Follow-up: Bleeding for weeks. Have contraceptive implants. Had undergone colposcopy, biopsies. Advise treatment 6 minutes later
I am a smoker ( my gp knows this) also I forgot to mention that I've been having severe cramping in the lower abdo for 2 weeks and I've had the implant for a year with bleeding and spotting since. I'm still waiting for my biopsy results and follow up from gynae
Answered by Dr. Ivan R. Rommstein 34 minutes later
Ok. Try to reduce smoking. Cramping is usual for implants just as spotting is.
Your reproductive system needs some time do adapt.As, I said, if implants make all these difficulties, you should avoid it.
These biopsies are routine procedure, uterine malignancies arent usually found in your age except if you are HPV+. I am sure it will show negative results.
ANy other abnormalities would be seen on your last gyn exam.
Take those medicines prescribed by your gP and see is there improvement. If not,then more detailed gyn work up should be done.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor